A 18-year-old female asked:
i took tylenol at about 12p for a headache it is now 2am. can i take medicine for a cold (the bottle says not to take with acetaminophen products?
2 doctor answers
Dr. Patty Crocker answered
30 years experience Anti-Aging Medicine
No: You should separate doses of acetaminophen by 6-8 hours to avoid liver damage. The bottle says "do not take with acetaminophen" because it contains acetaminophen too.
Answered on Oct 1, 2014
Dr. Yolanda Wade answered
27 years experience Family Medicine
Check the label: The cold medicine may also contain acetaminophen (the generic name for Tylenol). Too much acetaminophen can be harmful, as may be possible if using Tylenol alone with a mutli-symptom, combo cold medicine. Safer to avoid doubling up on the acetaminophen/ Tylenol if the label for your cold med has this warning.
Answered on Sep 29, 2014
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
$15 per month